Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Gynecomastia


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Gynecomastia - steroids
Question: I am an aspiring bodybuilder, and I am on many supplements. Owing to a short supply of cash I have cut it down to creatine, an Ultimate Orange (Ephedrine), and Aspirin stack for workouts. I am also on the ABCDE diet. My calorific intake varies from 3200-3500 (excluding snacks, sodas, coffee, etc.) calories for 2 weeks, and then just over 1000 calories for 2 weeks (including snacks, etc. as above) My problem is that I am suffering many of the side effects associated with steroids: acne (mostly everywhere), gynecomastia (not very bad, but getting worse fast). I also suffer very bad mood swings. I have never done a cycle because I've heard that steroids can stop bone growth, which because I'm already short wouldn't be good. My other problem is that I appear to have stopped growing taller. What can I do about these, and the other (minor) symptoms? Don't suggest stopping building, because I couldn't. I have devoted myself to it totally and all my money goes for supplements. I'm also on the Mega Mass 4000 MRP during my bulking phase.

Answer: There are treatments for the acne including topical benzyl peroxide or Accutane, but it will continue as long as you continue the steroids. There is no treatment for the gynecomastia (breast development), mood swings, or general body changes brought on by the steroids other than decreasing or stopping the steroids.

Breast Development in Men
Question: What causes men to develop breasts? Are there any treatment, medically or self treatment to do away with this annoying problem?

Answer: Estrogen causes breast development. This is occasionally congenital like in Kleinfelter's Syndrome, or caused by different drugs (digoxin, etc. ), which have a small estrogen like activity. Prolactin secretion from the pituitary can also cause development. First, find the medical reason. Second, if a reason cannot be found reduction is available. However, this should only be used If the development persists after weight loss and a comprehensive evaluation for estrogen producing conditions.

Gynecomastia
Question: I am a 13 year old boy and I have breasts. Please give my any ideas on what I can do to fix this problem.

Answer: Gynecomastia is the medical name for breast development. If you have not developed any pubic hair this can be normal depending on the size of the breasts. If you have developed any pubic hair it should not be present. This will necessitate a complete endocrine evaluation by your pediatrician. Fixing the problem will require that you understand the cause of the breast development first.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.

Send your impressions, comments, thoughts, etc. to webmaster@druginfonet.com





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.